MAUDE Adverse Event Report: CPI - DEL CARIBE EASYTRAK 2; IMPLANTABLE LEAD

CPI - DEL CARIBE EASYTRAK 2; IMPLANTABLE LEAD
Model Number 4543
Medical Device Problem Codes Fracture (1260); High impedance (1291); Capturing Problem (2891)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
Boston scientific received information that this left ventricular (lv) lead had observations of high pacing thresholds and out of range high pacing impedances greater than 2000 ohms.The lead was explanted and replaced, where it was observed that the lead was fractured.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this lead was confirmed to be fractured 35.8 cm from the terminal pin.Based on the analysis results, we suspect that fatigue or stress in the region of the fracture site due to relative motion between the suture sleeve and an anatomical feature led to the fracture.As a lead moves in response to normal heart rhythms and blood flow, extensive flexing over a period of time may cause fatigue or stress, weakening the coil, ultimately resulting in a fracture.This can occur between the suture sleeve and some other part of the anatomy.Fatigue fractures in the pocket or clavicular/first rib area are well known and documented in the industry.A combination of lead design, implant techniques, and patient anatomy and activity level contribute to these types of occurrences.Laboratory analysis confirms that the allegations of high impedance and thresholds were likely due to the conductor damage in the area of the suture sleeve tie-down.

Brand Name
EASYTRAK 2
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
CPI - DEL CARIBE
guidant puerto rico b. v.
dorado PR
MDR Report Key7411156
Report Number2124215-2018-05856
Device Sequence Number1236163
Product Code NIK
UDI-Device Identifier00802526579813
UDI-Public00802526579813
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/03/2017
Device Model Number4543
Other Device ID NumberEASYTRAK 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4087; 4470; 4543; V273
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age71 YR